Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 89, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Sep 7, 2011, 3:10 AM EDT for Hillsborough County, Manatee County, Sarasota County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2011, 3:10 AM EDT (07:10 UTC)
- Expired
- Sep 7, 2011, 3:45 AM EDT
- In force
- 35 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Hillsborough County, FL, Manatee County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 12 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.2 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1848 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
778
WUUS52 KTBW 070710
SVRTBW
FLC057-081-115-070745-
/O.NEW.KTBW.SV.W.0089.110907T0710Z-110907T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
310 AM EDT WED SEP 7 2011
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HILLSBOROUGH COUNTY IN FLORIDA.
CENTRAL MANATEE COUNTY IN FLORIDA.
NORTHWESTERN SARASOTA COUNTY IN FLORIDA.
* UNTIL 345 AM EDT
* AT 303 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED FROM SARASOTA TO
PALMETTO...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
ELLENTON.
PARRISH.
RUSKIN.
SUN CITY CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 2785 8238 2771 8220 2740 8224 2719 8250
2757 8262
TIME...MOT...LOC 0709Z 227DEG 21KT 2758 8253
$$1 follow-up statement
789
WWUS52 KTBW 070738
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
338 AM EDT WED SEP 7 2011
FLC057-081-115-070746-
/O.EXP.KTBW.SV.W.0089.000000T0000Z-110907T0745Z/
HILLSBOROUGH FL-SARASOTA FL-MANATEE FL-
338 AM EDT WED SEP 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MANATEE...NORTHWESTERN
SARASOTA AND SOUTHERN HILLSBOROUGH COUNTIES WILL EXPIRE AT 345 AM
EDT...
THE STORMS HAVE WEAKENED AND ARE NO LONGER SEVERE. STRONG WIND GUSTS
UP TO 45 MPH ARE STILL POSSIBLE WITH THESE STORMS
DANGEROUS FREQUENT CLOUD TO GROUND LIGHTNING IS STILL OCCURRING WITH
THESE STORMS. REMAIN INDOORS UNTIL CONDITIONS IMPROVE.
LAT...LON 2785 8238 2771 8220 2740 8224 2719 8250
2757 8262
TIME...MOT...LOC 0736Z 227DEG 21KT 2769 8240
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 9:30 PM EDT, 5 hours 40 minutes earlier.
Area forecast discussion, Sep 6, 9:30 PM EDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 930 PM EDT TUE SEP 6 2011 .DISCUSSION... MSAS SURFACE ANALYSIS SHOWS A WEAKENING FRONTAL TROUGH SAGGING INTO THE CENTRAL PENINSULA EARLY THIS EVENING. A MUCH DRIER AIR MASS (DEW POINTS IN THE 50 AND 60S) WAS NOTED WELL TO THE NORTH OF THIS BOUNDARY ACROSS THE PANHANDLE AND NORTHERN PENINSULA WHILE DEEP TROPICAL MOISTURE CONTINUES TO STREAM INTO THE REGION ALONG AND TO THE SOUTH OF IT ACROSS CENTRAL AND SOUTHERN ZONES. AS FOR THE REST OF TONIGHT INTO WEDNESDAY A DEEP LAYERED SOUTHWEST WIND FLOW ALONG AND TO THE SOUTH OF THE AFOREMENTIONED BOUNDARY WILL CONTINUE TO KEEP DEEP TROPICAL MOISTURE IN PLACE WITH CHANCES FOR SHOWERS AND ISOLATED STORMS ACROSS MUCH OF THE FORECAST AREA. THE EXCEPTION TO THIS WILL BE OVER LEVY COUNTY WHERE SLIGHTLY DRIER AIR SHOULD LIMIT RAIN CHANCES OVERNIGHT WITH MOSTLY CLOUDY SKIES AND DRY CONDITIONS EXPECTED. AFTER REVIEWING SATELLITE AND 88D TRENDS AS WELL AS 18Z MODEL GUIDANCE PLAN TO CUT BACK RAIN CHANCES TO A SILENT 10 PERCENT ACROSS LEVY COUNTY...ISOLATED RANGE (20 PERCENT) FOR THE REMAINDER OF THE NATURE COAST...AND SCATTERED RANGE (30 TO 40 PERCENT) CENTRAL AND SOUTH. IN ADDITION WILL ALSO TWEAK OVERNIGHT LOW TEMPERATURES DOWN A DEGREE OR TWO GIVEN CURRENT READINGS AND 18Z MAV GUIDANCE. OTHER THAN THIS NO OTHER GRID OR ZONES CHANGES PLANNED AT THIS TIME. && .AVIATION... MAINLY VFR OVERNIGHT BUT WITH SOME SHRA/TSRA MOVING IN OFF THE GULF FROM TIME TO TIME. OVERALL COVERAGE TOO LOW FOR TEMPO GROUPS. MORE SHRA/TSRA AROUND THROUGH WEDNESDAY. && .MARINE... WIND AND SEAS CONTINUE TO SLOWLY DECREASE AND SUBSIDE THIS EVENING VIA C-MAN AND OFFSHORE BUOY TRENDS AND SHOULD BE ABLE TO LOWER SMALL CRAFT HEADLINES TO EXERCISE CAUTION FOR THE OFFSHORE WATERS AND REMOVE EXERCISE CAUTION OVER THE NEAR SHORE WATERS IN THE NEXT FORECAST UPDATE LATER THIS EVENING. IN ADDITION HAVE LET THE HIGH SURF ADVISORY EXPIRE AS WELL AS CONDITIONS ALONG AREA BEACHES CONTINUE TO IMPROVE. OTHER THAN THESE MINOR TWEAKS NO OTHER CHANGES PLANNED AT THIS TIME. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && DISCUSSION/MARINE...57/MCMICHAEL AVIATION...63/JILLSON
Hazardous weather outlook, Sep 6, 4:11 AM EDT, 22 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 411 AM EDT TUE SEP 6 2011 FLZ039-042-043-048>052-055>057-060>062-065-070400- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 411 AM EDT TUE SEP 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. SOME OF THESE STORMS WILL CONTAIN HEAVY RAINFALL WHICH MAY LEAD TO SOME STREET AND URBAN FLOODING. THERE IS ALSO THE POSSIBILITY OF VERY STRONG WINDS IN AND AROUND ANY STORMS. ...HIGH WIND IMPACT... STRONG SOUTH WINDS WILL CONTINUE TODAY...WITH WIND SPEEDS OVER MOST LOCATIONS SUSTAINED AROUND 15 TO 20 MPH WITH HIGHER GUSTS UP TO AROUND 30 MPH. WINDS BEGIN TO DIMINISH THIS AFTERNOON INTO THIS EVENING. ...COASTAL FLOOD IMPACT... THE STRONG SOUTH WINDS WILL CONTINUE TODAY WHICH WILL PUSH HIGHER WATER LEVELS UP AROUND SOUTHWARD FACING BEACHES ESPECIALLY ALONG THE LEVY AND CITRUS COUNTY COASTLINES. AT HIGH TIDE THIS MORNING WATER LEVELS WILL LIKELY BE AROUND 1 TO 2 FEET ABOVE NORMAL. WINDS DIMINISH THIS AFTERNOON AND AT HIGH TIDE THIS EVENING...WATER LEVELS SHOULD BE LESS THAN 1 FOOT ABOVE NORMAL. ...RIP CURRENT IMPACT... THERE IS A CONTINUED HIGH RISK OF RIP CURRENTS TODAY AT AREA BEACHES DUE TO THE STRONG SOUTH WINDS. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. ...WATERSPOUT IMPACT... AS SHOWERS AND THUNDERSTORMS MOVE NORTHEAST THROUGH THE WATERS TODAY...THERE WILL BE AN INCREASED CHANCE OF WATERSPOUTS. MARINERS SHOULD STAY ALERT...AND LISTEN TO ANY MARINE WARNINGS THAT MAY BE ISSUED. ...WIND AND SEA IMPACT... WINDS AND SEAS WILL REMAIN ELEVATED THIS MORNING WITH SMALL CRAFT ADVISORY CONDITIONS LIKELY THROUGH THIS EVENING OVER MOST OF THE WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... THE FRONT REMAINS STALLED OVER THE AREA FOR THE NEXT SEVERAL DAYS...CONTINUING THE HIGHER CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. SOME OF THESE STORMS MAY CONTAIN HEAVY RAINFALL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. MCNATT
In the hours before
Special weather statement, Sep 7, 1:33 AM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
133 AM EDT WED SEP 7 2011
FLZ050-051-070615-
HILLSBOROUGH-PINELLAS-
133 AM EDT WED SEP 7 2011
...STRONG THUNDERSTORMS WILL AFFECT PINELLAS AND WESTERN
HILLSBOROUGH COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED NEAR SAFETY HARBOR...OR NEAR CLEARWATER...
MOVING NORTHEAST AT 45 MPH...WILL AFFECT TOWN 'N' COUNTRY...TAMPA
INTERNATIONAL APRT...SAFETY HARBOR AND OLDSMAR...UNTIL 215 AM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2809 8284 2806 8280 2816 8274 2816 8236
2790 8232 2767 8240 2765 8256 2789 8241
2792 8248 2782 8246 2783 8254 2796 8256
2799 8267 2794 8271 2788 8258 2781 8258
2769 8271 2763 8266 2762 8273 2786 8286
TIME...MOT...LOC 0533Z 232DEG 40KT 2803 8262Special weather statement, Sep 7, 2:37 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
237 AM EDT WED SEP 7 2011
FLZ048>052-055-060-070730-
POLK-HERNANDO-PASCO-HILLSBOROUGH-PINELLAS-MANATEE-SARASOTA-
237 AM EDT WED SEP 7 2011
...STRONG THUNDERSTORMS WILL AFFECT HERNANDO...MANATEE...SARASOTA...
PASCO...PINELLAS...HILLSBOROUGH AND NORTHWESTERN POLK COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
DEVELOPING ACROSS THE MENTIONED AREA...MOVING NORTHEAST AT 20
MPH...WILL AFFECT THE COASTAL COUNTIES FROM SARASOTA TO
HERNANDO...UNTIL 330 AM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
WATERSPOUTS ARE POSSIBLE ALONG THE COAST.
&&
LAT...LON 2867 8263 2863 8226 2847 8207 2719 8207
2699 8239 2740 8258 2752 8269 2777 8245
2789 8241 2792 8248 2783 8254 2796 8256
2800 8265 2799 8267 2794 8271 2781 8258
2761 8273 2786 8284
TIME...MOT...LOC 0635Z 221DEG 16KT 2734 8245The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 1:33 AM EDT | Special Weather Statement | TBW | Hillsborough, Pinellas | 42 min |
| Sep 7, 2:37 AM EDT | Special Weather Statement | TBW | Hernando, Hillsborough, Manatee, Pasco, Pinellas, Sarasota | 53 min |
| Sep 7, 2:51 AM EDT | Special Marine Warning | TBW | 39 min | |
| Sep 7, 3:43 AM EDT | Special Weather Statement | TBW | Hillsborough, Manatee, Pinellas, Sarasota | 62 min |
| Sep 7, 9:49 AM EDT | River Flood Warning | TBW | Pasco | 24 hr |
| Sep 7, 2:44 PM EDT | Special Marine Warning | TBW | 31 min | |
| Sep 7, 4:17 PM EDT | Special Weather Statement | TBW | Highlands | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.